MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAP-PAC C 1.2; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. RAP-PAC C 1.2; ACCESSORIES,ARTHROSCOPIC
Model Number 72202798
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an acl reconstruction surgery, while drilling over the tibial pin, the reamer broke the 2.4 mm tibial pin in two pieces.The surgeon was able to get both pieces of the pin out; which was confirmed via fluoroscopy.There was a back-up available.It is unknown if surgery was delayed.The patient was not stated to be harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 2.4mm passing pin from the rap pac c, used in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the passing pin broke during over-drilling.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: drilling over a bent passing pin.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
RAP-PAC C 1.2
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9631647
Report Number1219602-2020-00129
Device Sequence Number11452168
Product Code NBH
UDI-Device Identifier00885556541296
UDI-Public00885556541296
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2024
Device Model Number72202798
Device Catalogue Number72202798
Device Lot Number2036253
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1